MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Codes Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If device is returned, evaluation will be performed to determine if a malfunction has occurred.This is an initial report.A follow-up report will be submitted when the final evaluation is completed.
 
Event or Problem Description
Lilly case id:(b)(4).This report is associated with product complaint: (b)(4).This spontaneous case device only, reported by a consumer, who contacted the company to report adverse events and product complaint (pc), concerned a male patient of unknown age and origin.Medical history included diabetes.Concomitant medications were not provided.The patient received unspecified insulin via a reusable pen humapen luxura hd (half dose).Generic name, type of insulin, formulation, dosage, frequency of use, route of administration, indication for use and start date of therapy were not provided.On an unknown date, unknown time after starting unspecified insulin therapy with humapen luxura hd, the device crashed and he was not able buy a new one ((b)(4)/ lot unknown).Also, on an unspecified date, he experienced a lack of blood glucose control and fainted.On an unspecified date and due to the events, he was hospitalized, he spent five days in the intensive care unit (icu), and then five days in the apartment (as reported).On an unspecified date, he was discharged and by (b)(6) 2023, he was already at home.Information regarding hospitalization dates, laboratory examination findings, corrective treatment, outcome of the events and action taken with unspecified insulin was not provided.The operator of the humapen luxura hd and his/her training status were not provided.The humapen luxura hd model and reported humapen luxura hd duration for use were not provided.The action taken with the humapen luxura hd was not provided and it was unknown if it is available for return.The reporting consumer assessed the events as not related to the unspecified insulin, but to the diabetes.The reporting consumer did not provide an assessment of relatedness between the events and humapen luxura hd device.Edit 29mar2023: upon an internal review this case was reopen to correct the patient s initials in the patient tab.Edit 30-mar-2023: upon internal of information received on 21-mar-2023, the name of the device was amended from humatropen luxura hd to humapen luxura hd in the third paragraph and also added the description of the pc.No other changes performed.Edit 04apr2023: updated medwatch fields for expedited device reporting.No new information added.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated, and corrected information is referenced within the update statement in b.5.Please refer to update statement dated 17apr2023 in the b.5.Field.No further follow-up is planned.Evaluation summary: the male patient reported that his humapen luxura hd device was jamming.The device was not returned to the manufacturer for investigation (batch unknown).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.There is no evidence of improper use or storage.
 
Event or Problem Description
Lilly case id: (b)(6).This report is associated with product complaint: (b)(4).This spontaneous case device only, reported by a consumer, who contacted the company to report adverse events and product complaint (pc), concerned a male patient of unknown age and origin.Medical history included diabetes.Concomitant medications were not provided.The patient recieved unspecified insulin via a reusable pen humapen luxura hd (half dose).Generic name, type of insulin, formulation, dosage, frequency of use, route of administration, indication for use and start date of therapy were not provided.On an unknown date, unknown time after starting unspecified insulin therapy with humapen luxura hd, the device crashed and he was not able buy a new one (pc (b)(4) / lot unknown).Also, on an unspecified date, he experienced a lack of blood glucose control and fainted.On an unspecified date and due to the events, he was hospitalized, he spent five days in the intensive care unit (icu), and then five days in the apartment (as reported).On an unspecified date, he was discharged and by 21-mar-2023, he was already at home.Information regarding hospitalization dates, laboratory examination findings, corrective treatment, outcome of the events and action taken with unspecified insulin was not provided.The operator of the humapen luxura hd and his/her training status were not provided.The humapen luxura hd model and reported humapen luxura hd duration for use were not provided.The humapen luxura hd was discarded and not returned to manufacturer for investigation.The reporting consumer assessed the events as not related to the unspecified insulin, but to the diabetes.The reporting consumer did not provide an assessment of relatedness between the events and humapen luxura hd device.Edit 29mar2023: upon an internal reviewthis case was reopen to correct the patient s intials in the patient tab.Edit 30-mar-2023: upon internal of information received on 21-mar-2023, the name of the device was amended from humatropen luxura hd to humapen luxura hd in the third paragraph and also added the description of the pc.No other changes performed.Edit 04apr2023: updated medwatch fields for expedited device reporting.No new information added.Update 13-apr-2023: information was received from the initial reporter on 11-apr-2023.No new medically significant information was received.Hence, no changes were made to the case.Update 17apr2023: additional information received on 14apr2023 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch fields/ european and canadian (eu/ca) device information and device return status to not returned to manufacturer.Added humapen luxura half-dose device udi number and updated model number.Corresponding fields and narrative updated accordingly.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key16676076
Report Number1819470-2023-00027
Device Sequence Number20170321
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale